Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 69, NWS Nashville, TN

March 30, 2021Humphreys County, Perry County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 30, 2021, 3:48 PM CDT for Humphreys County, Perry County, Tennessee. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Mar 30, 2021, 3:48 PM CDT (20:48 UTC)
Expired
Apr 1, 2021, 4:40 AM CDT
In force
37 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Humphreys County, TN, Perry County, TN

The radar

The Ft Campbell radar (KHPX), 111 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo River near Lobelville (LBVT1). The gauge peaked at 18.51 ft at Mar 29, 2021, 4:00 PM CDT.

actionminormoderate10152003/3003/3104/0104/02
Action stage
10 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

590 
WGUS84 KOHX 302048 RRA
FLSOHX

Flood Advisory
National Weather Service Nashville TN
348 PM CDT Tue Mar 30 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Buffalo River Near Lobelville affecting Perry and Humphreys 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC085-135-311800-
/O.NEW.KOHX.FL.Y.0069.210330T2048Z-210331T1800Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
348 PM CDT Tue Mar 30 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Buffalo River Near Lobelville.
* From this afternoon to Wednesday afternoon.
* At 3:30 PM CDT Tuesday the stage was 11.9 feet and falling.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to continue falling this week.
* Impact...At 10.0 feet, Water inundates low lying areas and 
  agricultural land along the river.
* Impact...At 12.0 feet, Portions of secondary roads near Old 
  Highway 13 are inundated.


&&

LAT...LON 3600 8789 3600 8783 3579 8774 3565 8778
      3565 8785 3579 8782

$$

Barnwell
3 follow-up statements
071 
WGUS84 KOHX 311746
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1246 PM CDT Wed Mar 31 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC135-311900-
/O.CON.KOHX.FL.Y.0069.000000T0000Z-210331T1800Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1246 PM CDT Wed Mar 31 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Buffalo River Near Lobelville.
* Until this afternoon.
* At 12:30 PM CDT Wednesday the stage was 10.7 feet and rising.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to rise near flood stage tomorrow 
  afternoon with a potential crest near 15.0 feet early Friday 
  morning. If it approaches Flood stage, we will issue a Flood 
  Warning.
* Impact...At 14.0 feet, Gilmer Bridge Rd and Russell Creek Rd begin 
  to flood. Leeper Bottom and Qualls Bend Rd become flooded as well. 
  Water approaches portions of Highway 438 south of Lobelville near 
  Beardstown.


&&

LAT...LON 3600 8789 3600 8783 3579 8774 3565 8778
      3565 8785 3579 8782

$$

27
040 
WGUS84 KOHX 311757
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1257 PM CDT Wed Mar 31 2021

...The Flood Advisory is extended for the following rivers in 
Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC135-011200-
/O.EXT.KOHX.FL.Y.0069.000000T0000Z-210401T1800Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1257 PM CDT Wed Mar 31 2021

...The Flood Advisory is now in effect until early tomorrow 
afternoon...

The Flood Advisory continues for
  the Buffalo River Near Lobelville.
* Until Thursday afternoon.
* At 12:30 PM CDT Wednesday the stage was 10.7 feet and rising.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to rise near flood stage tomorrow 
  afternoon with a potential crest near 15.0 feet early Friday 
  morning. If it approaches Flood stage, we will issue a Flood Warning.
* Impact...At 14.0 feet, Gilmer Bridge Rd and Russell Creek Rd begin 
  to flood. Leeper Bottom and Qualls Bend Rd become flooded as well. 
  Water approaches portions of Highway 438 south of Lobelville near 
  Beardstown.


&&

LAT...LON 3600 8789 3600 8783 3579 8774 3565 8778
      3565 8785 3579 8782

$$

27
894 
WGUS84 KOHX 010940
FLSOHX

Flood Advisory
National Weather Service Nashville TN
440 AM CDT Thu Apr 1 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

TNC135-011045-
/O.CAN.KOHX.FL.Y.0069.000000T0000Z-210401T0940Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
440 AM CDT Thu Apr 1 2021

...The Flood Advisory for the Buffalo River Near Lobelville has been 
replaced...

The Flood Advisory is replaced by a river flood warning for
  the Buffalo River Near Lobelville.
* At 4:30 AM CDT Thursday the stage was 14.2 feet and rising.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to rise to a crest of 18.5 feet 
  just after midnight tonight. It will then fall below flood stage 
  late tomorrow evening.


&&

LAT...LON 3600 8789 3600 8783 3579 8774 3565 8778
      3565 8785 3579 8782

$$

Shamburger

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 30, 2:16 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Mar 30, 2:16 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
216 PM CDT Tue Mar 30 2021

.DISCUSSION...

It was a nice spring day with mainly sunny skies, temperatures in
the 70s, and south breeze to 25mph at times. Unfortunately,
changes will come very quickly as a developing front approaches
from the west. Deep moisture is moving up the Lower Mississippi
Valley this afternoon. The moisture will surge northward then
channel across Middle Tennessee tonight ahead of the advancing
cold front. This will drive precipitable water values up from a
meager 0.25 inch on our morning sounding to a very high 1.50 inch
around midnight. The stage will be set for heavy downpours,
especially late tonight (mainly 11 PM through 5 AM CDT). Models
are consistent with widespread 1 to 1.5 inches, except 1.5-2
inches south. We would normally be able to handle this amount with
no problem, but since soils are saturated over much of the area,
we are concerned about localized flash flooding late tonight where
the heavier downpours occur. Most of our main rivers are falling
now. The additional rain will not cause any new spikes in river
levels, but it may act to slow the rate of fall. Small creeks may
still be impacted briefly by local flash flooding tonight.
Generally, we think the impacts tonight will be much less than the
weekend event, and flash flooding will be the greatest threat for
areas already experiencing high water levels or poor drainage.

Regarding severe potential, it looks very low. Wind profiles would
support strong cell potential, but cape is really lacking. So,
although one or 2 spots may pick up a brief wind gust, not
expecting much in the severe department overnight.

After the front passes (around 4 AM northwest to 10 AM Plateau),
rainfall will become lighter, but showers may linger on and off through
much of the day. Gusty northwest winds will bring colder air, so
temperatures will not recover much if any through the day.

As colder and dry air moves in Wednesday night, temps will
continue to drop. Many areas are expected to reach freezing by
daybreak Thursday. Northwest winds will limit frost development
Thursday morning. We are more concerned about Thursday night into
Friday morning when a widespread hard freeze is expected. look
for frost/freeze headlines to begin on Wednesday after we get
through this flooding potential.

Looking ahead, I am sure we will all welcome an extended period of
dry weather with a warming trend expected through at least
Tuesday.

&&

.AVIATION...
18Z TAF DISCUSSION.

Breezy south winds will continue today, but skies should remain
VFR until at least 06z. Expect low clouds to increase later this
evening as showers approach from the west. MVFR to IFR cigs
expected from 06z to around 13z with occasional reduced
visibilities as storms and showers pass over terminals. Winds will
stay gusty but turn out of the northwest Wednesday morning. Drier
air behind the front will allow for cigs to improve to VFR
conditions throughout the morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      50  53  32  52  27 / 100 100  10   0   0
Clarksville    45  51  30  49  24 / 100  80  10   0   0
Crossville     56  62  28  45  22 / 100 100  30   0   0
Columbia       52  52  30  51  25 / 100 100  10   0   0
Lawrenceburg   54  55  31  50  25 / 100 100  10   0   0
Waverly        45  52  30  51  26 / 100  80  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 7 PM CDT this evening through Wednesday
morning for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-
Davidson-De Kalb-Dickson-Fentress-Giles-Grundy-Hickman-Houston-
Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-
Overton-Perry-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-
Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......13
AVIATION........11
Hazardous weather outlook, Mar 30, 5:06 AM CDT, 10 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
506 AM CDT Tue Mar 30 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-311015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
506 AM CDT Tue Mar 30 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Flooding along many rivers and streams is ongoing as a result of
weekend rainfall event.

Some strong to severe thunderstorms may be possible for locations
approaching central and western portions of Tennessee River Valley
Region tonight. Main concern will be damaging winds.

A flash flood watch is in effect for all of middle Tennessee starting
this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Several river and stream levels will remain elevated through at
least midweek, some continuing through Sunday...with some warnings
and advisories continuing also.

Some strong to severe thunderstorms may be possible for locations
approaching central and western portions of Tennessee River Valley
Region through early Wednesday morning. Main concern will be
damaging winds.

A flash flood watch is in effect for all of Middle Tennessee through
Wednesday evening. With already significant saturated ground
conditions, 1 to 2 inches...with locally higher amounts around 3
inches...of rainfall possible. Rainfall will cause excess runoff and
localized flash flooding, including adding additional water level
rises on already elevated area rivers and creeks.

It is expected to turn colder late week with several frosty nights.
A widespread freeze is expected Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 8:07 PM CDTRiver Flood WarningOHXHickman68 hr
Mar 30, 6:12 AM CDTRiver Flood AdvisoryOHXCheatham7 hr
Mar 30, 6:44 AM CDTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson46 hr
Mar 30, 9:45 AM CDTRiver Flood AdvisoryOHXStewart7 days
Mar 30, 3:55 PM CDTRiver Flood AdvisoryOHXDavidson, Sumner, Wilson21 days
Mar 30, 4:02 PM CDTRiver Flood AdvisoryOHXDavidson18 hr
Mar 30, 4:06 PM CDTRiver Flood AdvisoryOHXDavidson19 hr
Mar 30, 4:17 PM CDTRiver Flood AdvisoryOHXDavidson, Sumner, Wilson7 days
Mar 30, 6:06 PM CDTRiver Flood AdvisoryOHXDavidson, Sumner, Wilson21 days
Mar 30, 6:13 PM CDTRiver Flood AdvisoryOHXDavidson3 days

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.